Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 20, NWS New Orleans, LA

March 15, 2025Saint Tammany Parish, Washington Parish, Louisiana; Pearl River County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 15, 2025, 4:27 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 4:27 PM CDT (21:27 UTC)
Expired
Mar 15, 2025, 4:39 PM CDT
In force
12 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Saint Tammany Parish, LA, Washington Parish, LA, Pearl River County, MS

The radar

The Hammond radar (KHDC), 40 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 10:31 AM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2106 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.6

Open this sounding in Storm Lab

The text

As transmitted.

046 
WFUS54 KLIX 152127
TORLIX
LAC103-117-MSC109-152200-
/O.NEW.KLIX.TO.W.0020.250315T2127Z-250315T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
427 PM CDT Sat Mar 15 2025

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northwestern St. Tammany Parish in southeastern Louisiana...
  Southeastern Washington Parish in southeastern Louisiana...
  West central Pearl River County in southern Mississippi...

* Until 500 PM CDT.

* At 426 PM CDT, A tornado was reported over Abita Springs, or over
  Covington, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Covington and Abita Springs around 430 PM CDT.
  Sun and Bush around 440 PM CDT.

This includes Interstate 12 between mile markers 62 and 64.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3041 9008 3046 9014 3077 8991 3064 8972
TIME...MOT...LOC 2126Z 222DEG 45KT 3047 9007 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Schlotz
2 follow-up statements
421 
WWUS54 KLIX 152136
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
436 PM CDT Sat Mar 15 2025

LAC103-117-MSC109-152200-
/O.CON.KLIX.TO.W.0020.000000T0000Z-250315T2200Z/
St. Tammany LA-Washington LA-Pearl River MS-
436 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH
CENTRAL ST. TAMMANY...SOUTHEASTERN WASHINGTON PARISHES IN
SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL RIVER COUNTIES...

At 435 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bush, or 10 miles northeast of Covington, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sun and Bush around 440 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3047 9000 3053 9007 3077 8991 3064 8972
TIME...MOT...LOC 2135Z 222DEG 45KT 3056 8997 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Schlotz
632 
WWUS54 KLIX 152139
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
439 PM CDT Sat Mar 15 2025

LAC103-117-MSC109-152149-
/O.CAN.KLIX.TO.W.0020.000000T0000Z-250315T2200Z/
St. Tammany LA-Washington LA-Pearl River MS-
439 PM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR NORTH CENTRAL ST. TAMMANY...SOUTHEASTERN
WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL
RIVER COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3047 9000 3053 9007 3077 8991 3064 8972
TIME...MOT...LOC 2137Z 222DEG 45KT 3060 8993 

$$

Schlotz

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 15, 4:05 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 15, 4:05 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
405 PM CDT Sat Mar 15 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Sunday night)
Issued at 329 PM CDT Sat Mar 15 2025

Gradient southerly flow and falling pressures has prompted the
issuance of a High Wind Warning for the South Shore and a Wind
Advisory elsewhere through this evening.

Tornado Watch 45 remains in effect until 23Z although the threat
has diminished from earlier as the cell structures have mostly
aligned into a mostly multicellular mode as opposed to the more
discrete nature of earlier tornadic cells. Still may do a last
minute local extension for counties further east. Thermodynamic
and kinematic profiles are still favorable for severe storms
through 01-02Z this evening. The cold front is just behind the
back edge of the rain shield and will continue to advance quickly
eastward. The front should be cleared of the entire CWA by 03Z.
Increasing subsidence and drying will work in from west to east as
impressive dry-slotting works in from the west. Drier and cooler
conditions will persist through the remainder of the short-term
period. Will likely see some upper 30s across the northern areas
Sun night with widespread 40s elsewhere.

&&

.LONG TERM...
(Monday through Friday night)
Issued at 329 PM CDT Sat Mar 15 2025

Dry and tranquil conditions will persist through Wed morning.
Moderating temps are expected by Tue as return flow develops.
This warming trend will continue into Wed in advance of the next
cold front by late Wed. Limited moisture return in advance of this
next front will keep POPs in the slight chance to chance range.
QPF amounts look to be less than one-quarter of an inch. This
second front looks to be slightly stronger than the one coming
through this evening. Will likely see below normal temps behind
this front with even more overnight lows in the 30s expected by
Fri morning.

&&

.AVIATION...
(18Z TAFS)
Issued at 329 PM CDT Sat Mar 15 2025

Strong southerly gradient winds due to falling pressures and a LLJ
of 50-60 kt will prevail ahead of the line of storms. Brief
surface gusts to 40-45 kt will occur. Mainly MVFR ceilings are
expected along and ahead of the developing convection which
currently extends just east of a KMCB to KBTR line. Brief IFR
conditions will be possible within the showers and thunderstorms
as they move eastward this afternoon and early this evening. The
line of storms will clear the entire area by 02Z this evening.
Adjusted the convective timing similar to the last few HRRR runs
for all the TAF sites. Rapid drying due to a dry slot on the back
side of this synoptic system will promote clearing skies later
this afternoon and into tonight from west to east. As a result,
will go with VFR conditions developing quickly once the rain ends.

&&

.MARINE...
Issued at 329 PM CDT Sat Mar 15 2025

Gradient southerly flow has prompted a Gale Warning for the Lakes
as well as most of the coastal water this evening. Consistent
wind gusts to 40-50 kts will persist for the next several hours.
This will transition to an SCA as the convective band and front
push quickly through. Large seas over 10 feet will prevail for
most of the night for the offshore waters. A gradual subsidence
of seas and weakening of the gradient W/NW flow will occur later
tonight with that trend continuing on Monday. SCA conditions will
likely end by Mon evening over the offshore waters as high
pressure continues to settle into the area. May have some brief
SCA conditions on Wed ahead of the next front. Strong PGF and CAA
behind this second front will produce widespread SCA conditions
by Wed night into Thu as strong high pressure builds southward
into the coastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  50  68  39  71 /  10   0   0   0
BTR  52  70  42  73 /   0   0   0   0
ASD  56  73  42  73 /  10   0   0   0
MSY  57  71  51  70 /   0   0   0   0
GPT  56  71  45  70 /  50   0   0   0
PQL  56  76  42  71 /  50   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ034-035-037-039-
     046>048-056>058-065>067-071-079>086.

     High Wind Warning until 7 PM CDT this evening for LAZ059-060-064-
     068>070-076>078-087>090.

GM...Gale Warning until 7 PM CDT this evening for GMZ530-532-534-536-
     538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 7 PM this evening to 1 AM CDT Sunday
     for GMZ530-532-534-536-538.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Sunday
     for GMZ550-552-555-557.

     Small Craft Advisory from 7 PM this evening to 7 PM CDT Sunday
     for GMZ570-572-575-577.

MS...Wind Advisory until 7 PM CDT this evening for MSZ068-070-071-077-
     083>085-087-088.

     High Wind Warning until 7 PM CDT this evening for MSZ086.

     Coastal Flood Advisory until 1 AM CDT Sunday for MSZ086>088.

GM...Gale Warning until 7 PM CDT this evening for GMZ532-534-536-538-
     550-552-555-557-570-572-575-577.

     Small Craft Advisory from 7 PM this evening to 1 AM CDT Sunday
     for GMZ532-534-536-538.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Sunday
     for GMZ552-555-557.

     Small Craft Advisory from 7 PM this evening to 7 PM CDT Sunday
     for GMZ572-575-577.

&&

SHORT TERM...MB
LONG TERM....MB
AVIATION...MB
MARINE...MB

In the hours before

Special weather statement, Mar 15, 11:00 AM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1100 AM CDT Sat Mar 15 2025

LAZ036-037-046>048-071-083>086-151700-
Iberville LA-Northern Livingston LA-St. Helena LA-
Southern Livingston LA-Northern Tangipahoa LA-East Feliciana LA-
Western Ascension LA-West Baton Rouge LA-East Baton Rouge LA-
Eastern Ascension LA-
1100 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN
ASCENSION, SOUTHEASTERN WEST BATON ROUGE, ST. HELENA, LIVINGSTON,
EAST FELICIANA, SOUTHEASTERN IBERVILLE, NORTHWESTERN TANGIPAHOA AND
EAST BATON ROUGE PARISHES THROUGH NOON CDT
...

At 1059 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to near Gardere. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Westminster, Plaquemine, Greensburg, French Settlement, Brusly,
Tangipahoa, Watson, Darlington, Norwood, Pride, Baker, Bayou Sorrel,
Shenandoah, Greenwell Spring, Easleyville, Montpelier, Old Jefferson,
Baton Rouge, Merrydale, and Zachary.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 148 and 176.
 Interstate 12 between mile markers 1 and 30.
 Interstate 55 in Louisiana between mile markers 49 and 66.
 Interstate 110 in Louisiana between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3100 9112 3100 9044 3033 9068 3008 9137
      3010 9139 3010 9143
TIME...MOT...LOC 1559Z 225DEG 41KT 3087 9093 3036 9120

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Schlotz
Local storm report, Mar 15, 12:42 PM CDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1242 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     Tornado          6 ENE Kentwood          30.98N 90.42W
03/15/2025                   Tangipahoa         LA   Fire Dept/Rescue

            Structural damage and roads blocked; likely
            tornado.

&&

LNN
Local storm report, Mar 15, 12:59 PM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1259 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     Tornado          7 W Tylertown           31.11N 90.26W
03/15/2025                   Walthall           MS   Law Enforcement

            Damage to a trailer park; likely tornado.

&&

LNN
Local storm report, Mar 15, 3:20 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
320 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Tornado          2 NNE Salem             31.25N 90.10W
03/15/2025                   Walthall           MS   Public

            Damage to sheds, outbuildings and trees.
            Likely tornado. Time estimated.

&&

LNN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 11:00 AM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena60 min
Mar 15, 11:59 AM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa, Washington46 min
Mar 15, 12:10 PM CDTTornado WarningLIXSaint Helena, Tangipahoa, Washington50 min
Mar 15, 1:00 PM CDTTornado WarningLIXTangipahoa, Washington31 min
Mar 15, 1:08 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Iberville, Pointe Coupee, West Feliciana52 min
Mar 15, 1:12 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Saint Tammany, West Baton Rouge15 days
Mar 15, 1:43 PM CDTTornado WarningLIXSaint Tammany, Tangipahoa, Washington47 min
Mar 15, 1:46 PM CDTTornado WarningLIXSaint Helena, Tangipahoa44 min
Mar 15, 2:10 PM CDTFlash Flood Warning EmergencyLIXEast Baton Rouge, West Baton Rouge14 days
Mar 15, 3:27 PM CDTHigh Wind WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Tammany4 hr
Mar 15, 4:05 PM CDTSpecial Marine WarningLIX25 min
Mar 15, 4:17 PM CDTTornado WarningLIXSaint Tammany28 min
Mar 15, 4:22 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist53 min
Mar 15, 4:36 PM CDTSpecial Marine WarningLIX54 min
Mar 15, 4:51 PM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist62 min
Mar 15, 5:09 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington51 min
Mar 15, 5:20 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles72 min
Mar 15, 5:31 PM CDTFlash Flood Warning EmergencyLIXSaint Tammany15 days
Mar 15, 5:32 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany43 min
Mar 15, 5:52 PM CDTFlash Flood Warning EmergencyLIXJefferson, Orleans15 days
Mar 15, 6:18 PM CDTSpecial Weather StatementLIXOrleans57 min
Mar 15, 10:26 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson49 min
Mar 15, 10:35 AM CDTTornado WarningLIXAmite, Wilkinson29 min
Mar 15, 12:38 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatLIXPike, Walthall26 min
Mar 15, 1:14 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson40 min
Mar 15, 1:23 PM CDTTornado WarningLIXWalthall23 min
Mar 15, 6:25 PM CDTSpecial Weather StatementLIXJackson20 min
Mar 15, 6:39 PM CDTSevere Thunderstorm WarningLIXJackson21 min

Nearby

Tornado Warnings in Louisiana, 2025Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.